Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 8, NWS Nashville, TN

October 24, 202229 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Oct 24, 2022, 2:28 PM CDT for 29 counties in Tennessee. It took effect at Oct 25, 2022, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2022, 2:28 PM CDT (19:28 UTC)
In effect from
Oct 25, 2022, 9:00 AM CDT
Expired
Oct 25, 2022, 7:00 PM CDT
In force
10 hr
Issued by
NWS Nashville, TN
All 29 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Warren County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS74 KOHX 241928
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
228 PM CDT Mon Oct 24 2022

TNZ005>009-023>030-056>064-075-077>079-093>095-250330-
/O.NEW.KOHX.WI.Y.0008.221025T1400Z-221026T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Warren-Grundy-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
228 PM CDT Mon Oct 24 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 9 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BW
3 follow-up statements
635 
WWUS74 KOHX 250159
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
859 PM CDT Mon Oct 24 2022

TNZ005>009-023>030-056>064-075-077>079-093>095-251000-
/O.CON.KOHX.WI.Y.0008.221025T1400Z-221026T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Warren-Grundy-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
859 PM CDT Mon Oct 24 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
TUESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 9 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

27
468 
WWUS74 KOHX 250800
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
300 AM CDT Tue Oct 25 2022

TNZ005>009-023>030-056>064-075-077>079-093>095-251815-
/O.CON.KOHX.WI.Y.0008.221025T1400Z-221026T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Warren-Grundy-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
300 AM CDT Tue Oct 25 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts over 40 mph.

* WHERE...Most of Middle Tennessee.

* WHEN...9 AM to 7 PM CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

13
816 
WWUS74 KOHX 251731 AAA
NPWOHX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Nashville TN
1231 PM CDT Tue Oct 25 2022

TNZ005>009-023>030-056>064-075-077>079-093>095-260000-
/O.CON.KOHX.WI.Y.0008.000000T0000Z-221026T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Warren-Grundy-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
1231 PM CDT Tue Oct 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts over 40 mph.

* WHERE...Most of Middle Tennessee.

* WHEN...9 AM to 7 PM CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

21

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Oct 24, 12:24 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 24, 12:24 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1224 PM CDT Mon Oct 24 2022

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 138 AM CDT Mon Oct 24 2022

South breezes and a strong ridge overhead will make for another
warm day across Middle Tennessee. Temps will likely top out a
degree or 2 above yesterday. This is around 10 degrees above
normal, but not record setting. Unfortunately, relative humidity
levels will drop below 30 percent, so we need to remember the
enhanced fire danger as our drought continues.

Our weather will make a quick switch from rather dull to quite
active. A compact but strong low pressure system will move from
the OK/TX Panhandle to the Ohio Valley tonight through Tuesday. As
the system approaches tonight, temps will be mild with a
persistent south breeze. A few showers will start to develop late
in the night west of I-65.

On Tuesday, winds will become stronger and quite gusty as the low
pressure approaches. Showers and a few thunderstorms will form,
mainly in the afternoon and evening. We are now under a marginal
risk for severe storms, except a slight risk in our far southwest
counties. This system will have a lot of wind energy, with deep
layer shear of 50+ KT. Cape continues to look unimpressive with
just a narrow ribbon of 200-300 coming in from the west. But,
given the strength of the system, there could be enough
instability for a few severe storms. Localized damaging wind gusts
will be the main concern, but gradient winds with gusts around
40mph could bring down a few limbs and shift loose objects before
any showers or storms arrive. A wind advisory may need to be
issued for tomorrow. If storms get strong enough, we cannot rule
out the potential for an isolated tornado given favorable wind
profiles and high helicity values. This potential would be mainly
on the southwest side of Interstate 24.

Rainfall amounts are expected to range from around one quarter
inch Plateau to around 1 inch along the Tennessee River. A few
spots may over-achieve where storms develop, but many areas may
not reach these amounts as the system moves quickly across the
area.

&&

.LONG TERM...
(Tuesday Night through next Monday)
Issued at 138 AM CDT Mon Oct 24 2022

Showers and isolated storms will pull out of the area by late
Tuesday evening, then the wx pattern will settle down again very
quickly. A cold front trailing the low pressure will bring cooler
temps for Wednesday into Thursday. Looking ahead to the weekend,
near normal temps are expected with gradually increasing chances
for showers. Some models hold off the showers altogether until
Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Mon Oct 24 2022

Surface winds are increasing ahead of an approaching cold front
that will come through later tomorrow. TAF's are VFR thru 18Z but
the next set of TAF's will likely have to account for a line of
showers and thunderstorms expected to move through during the
afternoon and evening. Surface winds will increase even more after
12Z Tuesday, and significant low-level wind shear will also likely
develop. Due to the strength of the surface winds, we won't meet
the criteria to include LLWS in the TAF's, but it is still worth
mentioning this potential hazard.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      61  78  51  64 /  10  90  60   0
Clarksville    61  75  49  64 /  20  90  50   0
Crossville     52  70  45  56 /   0 100 100   0
Columbia       60  75  47  64 /  10  90  40   0
Cookeville     57  74  48  58 /   0 100 100   0
Jamestown      53  73  47  56 /   0  90 100   0
Lawrenceburg   58  75  47  63 /  10 100  60   0
Murfreesboro   58  78  47  63 /   0  90  60   0
Waverly        61  73  45  63 /  30  90  40   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....Rose
Hazardous weather outlook, Oct 24, 2:36 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
236 AM CDT Mon Oct 24 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-250745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
236 AM CDT Mon Oct 24 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Elevated fire danger is expected again today due to gusty winds, low
humidity, and ongoing drought conditions. Outdoor burning is not
recommended.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Stronger, gusty winds will develop Tuesday ahead of a low pressure
system. Winds will reach around 40mph at times, which could bring
down limbs and scatter loose objects. There is a marginal risk for
severe thunderstorms Tuesday afternoon and early evening. This is
level 1 out of 5. The main concern will be localized damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed Tuesday afternoon and evening.

13

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.